MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPO GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXPO GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 8040
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that guidewire perforated the shaft.The target lesion was located in the left superior pulmonary vein.A 6f expo guide catheter and an amplatz super stiff guidewire were selected for use.The amplatz super stiff was used for the transseptal sheath to cross the left atrium.During the procedure with the expo, the transseptal dilator was removed and the expo pigtail was advanced over the wire midway up.Once the pigtail was torqued at the tip of the wire, it was seen that the wire had sheared into two parts.One part of the wire was protruding from the sidewall of the pigtail and the other had tilt through the distal tip.The wire and the catheter were removed.The procedure was completed with another of same device.No patient complications were reported.

Brand Name
EXPO GUIDE CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9825742
Report Number2134265-2020-02916
Device Sequence Number16911426
Product Code DQO
UDI-Device Identifier08714729169475
UDI-Public08714729169475
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K120495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2021
Device Model Number8040
Device Catalogue Number8040
Device Lot Number0060216217
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2020
Initial Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1